Ive been on and off ADD medication for years now. About 2 years ago I was prescribed vyvanse but decided to get off of it about halfway through my senior year. I'm a freshman in college now and recently saw my physiatrist during break and got a 1 month prescription. This is the first week I'm taking it again and I have been experiencing extreme paranoia late at night. Ive also been experiencing insomnia throughout the entire spring semester so far. However, unlike the rest of the semester, 3 nights this week I've been having terrible anxiety very late at night. While I'm trying to fall asleep (usually around 3 in the morning) I get an overwhelming sense of paranoia about different issues in my life. I developed an oral thrush infection earlier this week, so the first night I was terrified that I had some compromising illness (I also have minor health anxiety). The next night I was convinced my boyfriend cheated on me and gave me HIV, even though I've recently tested negative. Most recently, last night, I was so overwhelmed with the possibility of my apartment being infested with bed bugs (online reports say thr buildling has had problems in the past) I was planning on calling my dad and telling him I didn't want to move in. The morning after I feel a lot more relaxed and those issues doesn't seem like a big deal or even probable. It gets to the point at night where I can't sleep because I'm so overwhelmed by these thoughts and practically break down and sob. It's also been causing me to fall asleep later than usual. I've never experienced this before and was wondering if it can be a result of my medication? I'm on the same dose I use to be on which is 30mg.
Couple of thoughts.
First is kind of off the subject, but are you on any acid blockers? Being on them can contribute to thrush. I believe a recent course of antibiotics can also be a factor. Also I would start some probiotics.
Second thought is that you definitely had some things to worry about the last 3 nights, so the tension is understandable.
Now about V. Its one of the longest lasting meds around. Its typically good for 8 to 10 hours. But, I have read that increasing the dose by 10 mgs can increase the life of it by several hours. So, first thought is to talk to your doc about trying a smaller dose.
Next, what time do you take it? If you are sleeping in due to late nights and not taking V till later in the day, that could be the one reason you are having problems sleeping. So, the sooner you can take it in the morning, the better. And ya, going to bed that late at night is not good. If you can still get 7 or 8 good hours of sleep, then you should be ok. But less sleep then that will cause anxiety and other problems.
You might try buying Yogi "Bedtime" Tea and start sipping on that an hour or so before bedtime. It will help you relax and sleep better at night. It should be carried in major grocery stores.
Finally, I have also read that a good high protein breakfast is very important to make V work well. Try that a couple of mornings and see how you feel.
Hope this helps. Best wishes!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.